# SDR CA030130008

- Difficulty date: January 26, 2003
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 16,127 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Cylinder
- Part number: 10195101
- Condition: Corroded
- Location: Mlg
- Part time: 12,455 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER A VERY COLD OPERATION DAY, A/C TOWED TO HANGAR.  DURING INSPECTION, MECH FOUND LT MLG WITH NO CHROME PORTION VISIBLE AND AREA WET.  LT MLG INNER CYLINDER REMOVED TO GAIN ACCESS FOR INSPECTION AND SEAL REPLACEMENT.  FOUND LWR INNER CYLINDER WHERE LOWER BEARING SEATS SHOWING SOME CORROSION AND PITTING IAW MESSIER DOWTY MANUAL THIS AREA HAS A VERY LOW DAMAGE TOLERANCE THAT HAS BEEN EXCEEDED.  SO OUTER CYLINDER REPLACED.  QUALITY ASSURANCE INVESTIGATION C/OUT AND FOUND THAT THIS GEAR ASSY HAS LESS THEN AFT OF IS TIME BEFORE O/H AND NOTHING INTO BOMBARDIER MX PROGRAM REQUIRE INSPECTION INTO THIS AREA OR ANY TYPE OF FLUID REPLACEMENT.  THINK THAT LOWER INNER PORTION OF MLG STRUT IS EXPOSED TO WATER (HUMIDITY) T
